MAUDE Adverse Event Report: COOK INC ADVANCE ENFORCER 35 FOCAL FORCE PTA BALLOON CATHETER

COOK INC ADVANCE ENFORCER 35 FOCAL FORCE PTA BALLOON CATHETER
Model Number G35257
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name & product code- pno, catheter, percutaneous, cutting/scoring.Initial reporter occupation- catheterization lab manager.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a left common femoral artery intervention, an advance enforcer 35 focal force pta balloon catheter ruptured.The device was advanced via a 6fr ansel sheath into to the 70% occluded left common femoral lesion.The anatomy was mildly calcified but neither tortuous nor angulated.Upon inflating the device twice to eight atmospheres using an inflation device and 50/50 visiopaque contrast solution, the balloon ruptured.The device was removed over a wire from the patient.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
There is no new patient or event information to report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: as reported, during a left common femoral artery intervention, an advance enforcer 35 focal force pta balloon catheter ruptured.The device was advanced via a 6fr ansel sheath into to the 70% occluded left common femoral lesion.The anatomy was mildly calcified but neither tortuous nor angulated.Upon inflating the device twice to eight atmospheres using an inflation device and 50/50 visiopaque contrast solution, the balloon ruptured.The device was removed over a wire from the patient.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, drawings, the instructions for use, quality control data, and specifications.The complainant returned one advance enforcer 35 focal force pta balloon catheter to cook for investigation.During table top testing it was noted that the balloon leaked near the distal end of the balloon.A review of the device history record found one relevant nonconformance affecting one device, however, the nonconforming product was scrapped.A database search for complaints reported on the complaint lot revealed no additional complaints at this time.Therefore, cook concluded that no nonconforming product exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, with resultant damage to the vessel wall.Do not use a power injector for balloon inflation or injection of contrast medium through catheter lumen marked ¿distal¿.Rupture may occur.How supplied: store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the available information, cook has concluded that patient anatomy contributed to this incident.The user reported that the lesion was mildly calcified and at least 70% occluded, which likely contributed to the leak from the distal end of the balloon.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE ENFORCER 35 FOCAL FORCE PTA BALLOON CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12569518
Report Number1820334-2021-02277
Device Sequence Number19169653
Product Code PNO
UDI-Device Identifier10827002352572
UDI-Public(01)10827002352572(17)240712(10)14080935
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141322
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2024
Device Model NumberG35257
Device Catalogue NumberASB5-35-135-6-4
Device Lot Number14080935
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/23/2021
Supplement Date Received by Manufacturer02/14/2022
Initial Report FDA Received Date10/04/2021
Supplement Report FDA Received Date02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.0 CSI; COOK 6FR ANSEL SHEATH; COOK ADVANCE 5X170-018 BALLOON; COOK ADVANCE 6X60-018 BALLOON
Patient Age79 YR
Patient SexMale